Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 20, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 17, 2009, 7:25 PM CDT for Howard County, Mitchell County, Iowa. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 7:25 PM CDT (00:25 UTC)
- Expired
- Jun 17, 2009, 8:30 PM CDT
- In force
- 65 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 7:42 PM CDT | HAIL 0.75 | Elma, IA | PEA TO DIME SIZE HAIL IN TOWN |
| Jun 17, 8:20 PM CDT | HAIL 1 | Lime Springs, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 7:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 180025
SVRARX
IAC089-131-180130-
/O.NEW.KARX.SV.W.0020.090618T0025Z-090618T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
725 PM CDT WED JUN 17 2009
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
HOWARD COUNTY IN NORTHEAST IOWA...
* UNTIL 830 PM CDT
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ORCHARD...OR 7 MILES SOUTHEAST OF OSAGE...MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY ROADS 17 AND T 72 AND NEW HAVEN AROUND 735 PM...
COUNTY B 17 AND BELL AVENUE AROUND 745 PM...
ELMA AND RICEVILLE AROUND 750 PM...
LYLAHS MARSH COUNTY PARK AROUND 755 PM...
MAPLE LEAF AND SARATOGA AROUND 805 PM...
LOURDES AND HAYDEN PRAIRIE AROUND 810 PM...
DAVIS CORNERS AND SCHLEY AROUND 815 PM...
LIME SPRINGS AROUND 820 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
&&
LAT...LON 4351 9241 4349 9208 4332 9208 4321 9248
4321 9276 4324 9280
TIME...MOT...LOC 0025Z 243DEG 24KT 4322 9270
$$
BAUMGARDT3 follow-up statements
000
WWUS53 KARX 180043
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
743 PM CDT WED JUN 17 2009
IAC089-131-180130-
/O.CON.KARX.SV.W.0020.000000T0000Z-090618T0130Z/
MITCHELL IA-HOWARD IA-
743 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HOWARD AND SOUTHEASTERN MITCHELL COUNTIES...
AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR COUNTY B 17 AND BELL AVENUE...OR 15 MILES EAST OF OSAGE...MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYLAHS MARSH COUNTY PARK AROUND 750 PM...
MAPLE LEAF AND SARATOGA AROUND 800 PM...
CHESTER AROUND 815 PM...
LIME SPRINGS AND BONAIR AROUND 820 PM...
CRESCO AND VERNON SPRINGS COUNTY PARK AROUND 825 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
&&
LAT...LON 4350 9242 4349 9208 4332 9208 4321 9247
4321 9263 4329 9265
TIME...MOT...LOC 0043Z 237DEG 25KT 4326 9251
$$
BAUMGARDT000
WWUS53 KARX 180051
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
751 PM CDT WED JUN 17 2009
IAC089-131-180130-
/O.CON.KARX.SV.W.0020.000000T0000Z-090618T0130Z/
MITCHELL IA-HOWARD IA-
751 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HOWARD AND SOUTHEASTERN MITCHELL COUNTIES...
AT 750 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. DIME SIZED HAIL WAS REPORTED IN ELMA. THIS STORM WAS LOCATED
NEAR LYLAHS MARSH COUNTY PARK...OR 17 MILES NORTHWEST OF NEW
HAMPTON...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAPLE LEAF AND SARATOGA AROUND 800 PM...
DAVIS CORNERS AND SCHLEY AROUND 810 PM...
CHESTER AROUND 815 PM...
LIME SPRINGS AND BONAIR AROUND 820 PM...
CRESCO AND VERNON SPRINGS COUNTY PARK AROUND 825 PM...
COUNTY ROADS A 23 AND V 58 AROUND 830 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
&&
LAT...LON 4350 9242 4349 9208 4332 9208 4321 9247
4321 9263 4329 9265
TIME...MOT...LOC 0051Z 237DEG 25KT 4329 9245
$$
BAUMGARDT000
WWUS53 KARX 180118
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
818 PM CDT WED JUN 17 2009
IAC089-131-180130-
/O.CON.KARX.SV.W.0020.000000T0000Z-090618T0130Z/
MITCHELL IA-HOWARD IA-
818 PM CDT WED JUN 17 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR HOWARD AND SOUTHEASTERN MITCHELL COUNTIES...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DAVIS CORNERS...OR 8 MILES WEST OF CRESCO...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BONAIR AND VERNON SPRINGS AROUND 825 PM...
CRESCO AND COUNTY ROADS A 23 AND V 58 AROUND 830 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.
&&
LAT...LON 4350 9242 4349 9208 4332 9208 4321 9247
4321 9263 4329 9265
TIME...MOT...LOC 0115Z 237DEG 24KT 4338 9227
$$
AJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:35 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 17, 2:35 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT WED JUN 17 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT FORECAST FOCUS IN ON THE RAIN CHANCES FOR THE NEXT FEW DAYS. FIRST...LOOKING AT THE NEXT SEVERAL HOURS...A MAJORITY OF THE MESO MODELS INDICATE WHAT LOOKS LIKE DIURNALLY DRIVEN CONVECTION POPPING UP BY 00Z OVER PARTS OF SOUTHERN MN AND NORTHEAST IA. INSTABILITY AND A SFC BOUNDARY/CONVERGENT AREA LYING FROM SOUTHERN MN INTO CENTRAL IA LOOK TO BE THE MAIN CULPRITS FOR THIS PROGGED CONVECTION. WILL ADJUST POPS TO REFLECT THIS POTENTIAL. IF STORMS DUE TO DEVELOP IN THIS REGION...BELIEVE THE DIURNAL NATURE SHOULD RESULT IN THE STORMS DIMINISHING/DYING OFF BY THE MID EVENING HOURS. RATHER MESSY WEATHER PATTERN TO INFLUENCE THE REGION...WITH VARIOUS BITS OF UPPER LEVEL ENERGY KICKING OUT OF A TROUGH OVER THE NORTHERN PLAINS ON THU...WITH THIS TROUGH THEN SLIDING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON FRI. AT THE SFC...THERE WILL BE SOME ASSOCIATED BOUNDARIES...WITH A WARM FRONT LIKELY WAVERING NEAR...OR ACROSS THE REGION...AND A COLD FRONT SLIPPING IN ON FRI. IN ADDITION...BRANCHES OF THE LOW LEVEL JET AND 850 MB MOISTURE TRANSPORT WILL SURGE INTO THE REGION FOR TONIGHT THROUGH FRI...AIDING THE CONVECTION POSSIBILITIES. PW/S ARE PROGGED TO BE IN THE 1.5-2 INCH RANGE...SO A GOOD AMOUNT OF MOISTURE TO WORK WITH. AREAS OF SHOWERS AND THUNDERSTORMS SHOULD IMPACT PORTIONS OF THE REGION...ON AND OFF...FROM TONIGHT THROUGH FRIDAY AS A RESULT. WHERE THESE VARIOUS ELEMENTS WILL BE ARE UNCERTAIN AT THIS TIME...LENDING SOME DOUBT TO WHERE THE BEST PCPN CHANCES WILL LIE...ALONG WITH TIMING. THERE ARE ALSO SOME HINTS THAT THE BETTER FORCING OVER THE NEXT COUPLE DAYS COULD SHUFFLE TO THE NORTH AND SOUTH OF THE LOCAL FORECAST AREA...LEAVING THE SFC FRONT ALONG WITH INSTABILITY TO BE THE MAIN INGREDIENTS FOR STORM PRODUCTION. IN THIS SCENARIO...PCPN DEVELOPMENT COULD BE MORE SCATTERED IN NATURE. AS FOR INSTABILITY...BOTH THE 17.12Z GFS AND NAM BUILD ABOUT 1500-2000 J/KG SBCAPE FOR THE AFTERNOONS OF THU AND FRI. THERE COULD BE QUITE A BIT OF CLOUDINESS AROUND THOUGH...WHICH WOULD CUT INTO THE INSTABILITY. WIND SHEAR LOOKS REAL GOOD FOR STORM ORGANIZATION...WITH 60+ KTS IN THE 0-6KM THU AFTERNOON/NIGHT...40-50 KTS FRI AFTERNOON. FOR A SEVERE RISK...THU AFTERNOON/NIGHT LOOKS TO HAVE THE BIGGEST THREAT AT THIS MOMENT. AGAIN THOUGH...THERE IS SOME UNCERTAINLY WITH WHERE THE VARIOUS FORCING ELEMENTS WILL TRACK...AND WHERE THE BETTER STORM SOURCE REGIONS WILL LIE. IT WILL HAVE TO BE MONITORED CLOSELY. THE SHORTWAVE TROUGH WILL EXIT TO THE EAST OVERNIGHT FRIDAY...ALLOWING FOR AN UPPER LEVEL RIDGE TO BUILD ACROSS THE REGION FOR THE WEEKEND. SEASONABLE WARMTH SHOULD RESULT...ALONG WITH A COUPLE DAYS TO DRY OUT. .LONG TERM...SUNDAY THROUGH WEDNESDAY GFS AND ECMWF IN PRETTY GOOD AGREEMENT WITH KEEPING THE WEEKEND UPPER LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY THOUGH MUCH OF NEXT WEEK. WHILE THIS SHOULD RESULT IN A CONTINUATION OF SUMMER TIME WARMTH...IT DOES NOT NECESSARILY MEAN A SPATE OF DRY DAYS. BITS OF SHORTWAVE ENERGY LOOK TO SPIN UP THE WESTERN SIDE OF THE RIDGE...WITH ACCOMPANYING SFC BOUNDARIES...DECENT LOW LEVEL MOISTURE RETURN AND INCREASING INSTABILITY. SHOWER/STORM DEVELOPMENT SHOULD RESULT IN THE VICINITY OF THE SFC BOUNDARIES. SOME DIFFERENCES IN THE MODELS IN JUST WHERE THESE SYSTEM WILL MOVE...HOWEVER...LENDING LESS CONFIDENCE TO THE TIMING/LOCATION OF THESE PCPN CHANCES. THIS IS ASSUMING...OF COURSE...THAT THESE SYSTEMS ARE ABLE TO WORK THIS FAR EAST INTO THE RIDGE. ENSEMBLES MEMBERS SHOW A MIX OF THE GFS/ECMWF...AND WILL LEAN TOWARD A BLEND/HPC SOLUTION FOR NOW. && .AVIATION... A LOW PRESSURE TROUGH EXTENDS FROM NE SOUTH DAKOTA INTO SOUTH CENTRAL MINNESOTA. SE FLOW NORTH OF THE BOUNDARY HAS MAINTAINED A STRATUS DECK AND EVEN SOME BR...BUT DAYTIME MIXING HAS HELPED BRING CIGS UP. ADDITIONAL HEATING WILL ENSURE CIGS AND VSBYS AT KLSE AND KRST RISE TO VFR. THE REST OF THE FORECAST IS MUDDLED BY ISSUES WHERE THUNDERSTORMS MAY FORM AND IF THEY WOULD IMPACT THE TAF SITES. CURRENT THOUGHT IS THAT SOME SHOWERS OR THUNDERSTORMS MAY FORM LATE THIS AFTERNOON IN SW MINNESOTA ALONG THE TROUGH...THEN PROPAGATE NEAR OR ACROSS THE TAF SITES THIS EVENING. ANOTHER BATCH OF SHOWERS AND THUNDERSTORMS COULD FORM OVERNIGHT...WITH THE LOW LEVEL JET IMPINGING ON THIS TROUGH. HOWEVER...IF A COMPLEX OF STORMS MOVES ACROSS NEBRASKA AND IOWA OVERNIGHT...THEN THE OVERNIGHT STORMS AFFECTING THE TAF SITES WOULD NOT OCCUR. LATER FORECASTS WILL NEED TO REFINE THE TIMING OF RAIN...AND ANY REDUCTION TO CIGS OR VSBY FROM VFR. ANY RAINFALL SHOULD END LATE TONIGHT...WITH MUCH OF THU MORNING DRY. AJ && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Jun 17, 5:56 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 556 PM CDT WED JUN 17 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-181100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 556 PM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...AND THEN MORE LIKELY OVERNIGHT. THERE IS A GREAT DEAL OF UNCERTAINTY AS TO WHEN THUNDERSTORMS WILL DEVELOP...BUT IF THEY DO SO THIS EVENING...THEY MAY RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND... PRIMARILY WEST OF THE MISSISSIPPI RIVER. THE SEVERE THREAT IS LIKELY TO BE MAXIMIZED THROUGH THE EVENING TOWARD MIDNIGHT...BUT MAY LINGER ON A MORE ISOLATED BASIS INTO THE OVERNIGHT HOURS. IT IS IN THE EVENING HOURS BEFORE 10 OR 11 PM THAT AN ISOLATED TORNADO IS POSSIBLE ROUGHLY WEST OF A LINE FROM LAKE CITY TO ELKADER...WITH THE THREATS LATER IN THE NIGHT BEING LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODIC EPISODES OF THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE FROM THURSDAY THROUGH FRIDAY. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS ON THURSDAY AND THURSDAY NIGHT. ON FRIDAY...THESE THREATS WILL CONTINUE ALONG WITH THE POSSIBILITY OF A FEW TORNADOES. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME...IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE THUNDERSTORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS MAINLY WEST OF THE MISSISSIPPI RIVER WILL WANT TO MONITOR THUNDERSTORM POTENTIAL THIS EVENING...AND IF STORMS DEVELOP OR A SEVERE THUNDERSTORM WATCH IS ISSUED...BE READY TO ACTIVATE ESPECIALLY THROUGH MIDNIGHT. LATER IN THE NIGHT THE SEVERE THREAT SHOULD BE MORE ISOLATED TO THE POINT THAT ACTIVATION IS NOT LIKELY. SPOTTERS WILL LIKELY BE NEEDED ON THURSDAY...AND PERHAPS INTO FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE/BINAU
In the hours before
Special weather statement, Jun 17, 6:44 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 644 PM CDT WED JUN 17 2009 IAZ008-009-018-019-MNZ086-087-094-095-180045- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 644 PM CDT WED JUN 17 2009 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS THE AREA THIS EVENING... DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS DEVELOPING RAPIDLY ACROSS SOUTH CENTRAL MINNESOTA AND NORTH CENTRAL IOWA...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM. THESE STORMS MAY EVENTUALLY BECOME SEVERE AT A MOMENTS NOTICE...WITH LARGE HAIL...DAMAGING WINDS...OR ISOLATED TORNADOES. LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. BINAU
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:28 PM CDT | Tornado Warning | ARX | Floyd | 47 min |
| Jun 17, 8:10 PM CDT | Tornado Warning | ARX | Chickasaw, Floyd | 50 min |
| Jun 17, 8:29 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Winneshiek | 46 min |
| Jun 17, 8:52 PM CDT | Tornado Warning | ARX | Howard, Mitchell | 53 min |
| Jun 17, 8:59 PM CDT | Tornado Warning | ARX | Chickasaw | 46 min |
| Jun 17, 9:29 PM CDT | Flash Flood Warning | ARX | Chickasaw | 3 hr |
| Jun 17, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Howard | 45 min |
| Jun 17, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette | 25 min |
| Jun 17, 10:49 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard, Winneshiek | 56 min |
| Jun 17, 11:31 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Fayette, Winneshiek | 57 min |
| Jun 18, 12:12 AM CDT | Severe Thunderstorm Warning | ARX | Fayette | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.